Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
baileynivy

accutane can you stop for a week - spring break

My son is on accutane. I think this is his fourth month. He just went to Panama City for spring break. I am concerned with drinking. His doctor said not to over do it but I don't know if he will watch how much he consumes. Has anyone taken a week off and then resumed? Or will that disrupt the whole treatment? Do you thinking drinking for a week while on spring break could cause permanent damage? Thanks

Share this post


Link to post
Share on other sites

From what I've learned from my own treatment & doctors, accutane takes up to a month to completely leave your system. I don't know when it leaves the liver, which is (from what i understand) the concern.

So I'd say (don't take my word for it, really) that it probably wouldn't make much of a difference if he stopped in this reguards. At the same time, I'd say it wouldn't hurt insofar as the treatment itself is concerned. I took two weeks off of it when I went to Hawaii because of the sun. Which, i suppose is another conern regarding your son. My derm told me to stop taking it. She knew how much I wanted to go to Hawaii and how I'd go anyway... She said she has her patients do it all the time for vacations.

If you still have concerns, speak to the derm... they know best, generally.

Plus, I'm sure your son knows the damage he could possibly do to his body.

(I wish I was going to Panama City!)

Share this post


Link to post
Share on other sites

Probably not is right. Accutane does not leave your system for a while, which is why it is important to stay out of the sun / not wax / not do chemical peels or laser treatments for up to 6 months, and not donate blood for a month or longer. It is also nice that if you miss a dose or if you have a hiccup in treatment with ipledge that your treatment isn't going to be messed up.

Sorry, but your son might as well just keep taking the pills and drink very very moderately. I know it's spring break, but other accutaners who DO drink will tell you that it's important to do so moderately. As far as damaging his liver permanently, I would talk to the derm. They all have different opinions.

As PN said it also might be a good idea for him to stop taking the pills just because he'll be in the sun (if that's the case).

Share this post


Link to post
Share on other sites

Defenitly do not stop treatment. I would not advice making ANY adjustments to an accutane cycle on your own accord. If a derm approves it, thats one thing. But stopping is defenitly not a good idea. Especially considering how far along he is. He is almost done and it could jeopordize his results. Just drink moderatly. From my experience when I was on accutane in the past, when I drank a little I was ok, but when I started to overdo it I just started to feel sick to my stomach and wanted to stop. Im guessing he wont overdo it because if he starts pushing it to hard he will feel it and stop. I know it sucks for him, but it sucks for everyone. It is just part of taking the medication.

Share this post


Link to post
Share on other sites
My son is on accutane. I think this is his fourth month. He just went to Panama City for spring break. I am concerned with drinking. His doctor said not to over do it but I don't know if he will watch how much he consumes. Has anyone taken a week off and then resumed? Or will that disrupt the whole treatment? Do you thinking drinking for a week while on spring break could cause permanent damage? Thanks

Share this post


Link to post
Share on other sites

I don't think he should stop because it's not gonna make a difference. One thing I did one time, I didn't take the pill the day I was planning to drink, just because I don't like to combine pills and alcohol together. I drank very moderately and nothing happened.

Now, what people say that accutane stays in your system is 100% true and I would say, it stays strongly for at least a month. I had the bad idea to drink like crazy 3 weeks after I finished my course. My reaction was not normal, I vomited like crazy(I also drank too much b/c I blacked out) but I think the Tane had a lot to do with it. It was like my liver couldn't take it, next day I didn't even had a hangover.

Share this post


Link to post
Share on other sites

Going off the pills wont make a difference. Accutane has a relatively low halflife and like everyone above me has said, it stays in your system. Moderate drinking is fine on Tane as long as you dont overdue it. If its only for a week even binge drinking does minimal liver damage. He'll get that sick feeling because of the drug and will then know his limit.

Share this post


Link to post
Share on other sites

How come I get the feeling your son is underage? Hmm.

On topic: He shouldn't drink while on Accutane. Period. It's spring break - so what? If he can't have a good time without hitting the bottle, he needs to go into alcohol rehab.

Share this post


Link to post
Share on other sites
How come I get the feeling your son is underage? Hmm.

On topic: He shouldn't drink while on Accutane. Period. It's spring break - so what? If he can't have a good time without hitting the bottle, he needs to go into alcohol rehab.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×